Tennessee, 2025

Flash Flood and Damaging Wind in Tennessee, June 30, 2025

June 30, 2025 · NWS MEG · 3 events in 2 counties and zones

A round of showers and thunderstorms occurred late Monday night into Tuesday morning just ahead of a cold front. Combined lift and better shear resulted in a few strong storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$14,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A round of showers and thunderstorms occurred late Monday night into Tuesday morning just ahead of a cold front. Combined lift and better shear resulted in a few strong storms. Moisture pooled, resulting in PWATs climbing above 2 inches areawide, which led to high rainfall rates and some minor flooding in urbanized areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 30, 5:51 PM CST, 5 hours 1 minute earlier. Its key messages:

  • Updated at 650 PM CDT Mon Jun 30 2025
  • There is a low chance (less than 30 percent) of strong to severe thunderstorms along and north of the I-40 corridor this afternoon and evening ahead of a cold front. Damaging winds are the main threat.
  • There is another low chance of strong to severe thunderstorms over northeast Mississippi tomorrow afternoon as the cold front slowly advances southeast.
  • The Mid-South will see a couple days of heat relief Wednesday and Thursday before heat builds back in for the Fourth of July weekend.
Area forecast discussion, Jun 30, 5:51 PM CST, 5 hours 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
651 PM CDT Mon Jun 30 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 650 PM CDT Mon Jun 30 2025

- There is a low chance (less than 30 percent) of strong to
  severe thunderstorms along and north of the I-40 corridor this
  afternoon and evening ahead of a cold front. Damaging winds are
  the main threat.

- There is another low chance of strong to severe thunderstorms
  over northeast Mississippi tomorrow afternoon as the cold front
  slowly advances southeast.

- The Mid-South will see a couple days of heat relief Wednesday
  and Thursday before heat builds back in for the Fourth of July
  weekend.

&&

.DISCUSSION...
(This evening through next Sunday)
Issued at 230 PM CDT Mon Jun 30 2025

Currently...Showers and thunderstorms have fired up over north
Mississippi over the past hour. This activity is occurring over a
highly unstable airmass, characterized by 4000 J/kg of MUCAPE.
Weak microbursts have been noted with some of the activity, but
the overall threat has been low. The main limiting factor for
deep organized convection right now is the lack of appreciable
shear. Bulk shear remains weak around 15 knots. The more immediate
threat appears to be instances of flooding, as storms continue to
train over the same areas. The atmosphere is precipitation loaded
with areawide PWATS of 2.1 or greater, which is near the max of
climatology for this time of year.

Short term...The latest water vapor imagery depicts a longwave
trough centered over the Upper Midwest with several shortwaves
rounding the base of the trough over the Middle Mississippi
Valley. A leading, but weak, shortwave is moving into northwest
Arkansas right now and firing up another batch of storms. At the
surface, a trailing cold front is analyzed from northern Michigan
southwest through Chicago and back into Kansas City. This front
is forecast to move slowly into the Mid-South overnight and take
another 24 hours or so to push south of the region.

The aforementioned storms, currently over northwest AR, will
slowly translate east through this evening. HREF guidance shows
this activity mainly moving along and north of the I-40 corridor
through about 2 AM Tuesday morning. There is a chance (<30%) of a
few strong to severe storms as up to 25 knots of bulk shear and
moderate instability will be in place. Shear profiles are mainly
weak and unidirectional, so storm mode will be mostly messy multi-
cells and splitters. If any cold pools can organize and tap into
slightly stronger low to mid flow, a few bowing segments are
possible (<20% chance).

Convective activity will diminish quite a bit overnight as the
weak shortwave lifts to the northeast of the Mid-South. The main
trough will continue to swing through the region on Tuesday,
effectively pushing the cold front through the rest of the region
by early Wednesday morning. There is another low chance (<20%)
of a couple of strong to severe storms accompanying the front as
it pushes through portions of northeast Mississippi Tuesday
afternoon. Damaging winds would be the main threat.

Long term...The Mid-South will see a decent break from the
oppressive heat and humidity for Wednesday and Thursday, in wake
of the frontal passage. Weak northerly flow will advect in upper
60s dewpoints to a sizable portion of the region by Wednesday
afternoon. High temperatures will remain seasonal with readings in
the lower 90s. A few afternoon pop up storms are possible each
day, but coverage will only warrant a 10 PoP at best. Heat and
humidity will quickly build back into the region Friday through
the Fourth of July Holiday Weekend as a 591 dam ridge builds into
the Lower Mississippi Valley from the ArkLaTex.

AC3

&&

.AVIATION...
(00Z TAFS)
Issued at 650 PM CDT Mon Jun 30 2025

At 2345Z, GOES visible imagery and KLZK radar showed isolated
TSRA over AR, along an outflow boundary from west of HOT to LIT to
south of M19. This convection should increase in coverage over
the next few hours and lift east in advance of a upper-level
trough lifting through the Ozarks.

CAMs continued to show varying arrival times of TSRA to the
Midsouth terminals. For MEM, the overall consensus is for a
slightly earlier arrival time and this is reflected in the 00Z MEM
TAF.

Overnight TSRA chances will drop considerably behind the upper
level trough passage. A weak cold front may bring brief MVFR CIGs
after 12Z. TSRA will likely form along the stalled frontal
boundary Tuesday afternoon, most likely affecting TUP.

PWB

&&

.FIRE WEATHER...
Issued at 137 PM CDT Mon Jun 30 2025

Fire weather concerns will continue to remain low over the next 7
days. Wetting rain will overspread a good portion of the Mid-
South tonight through Tuesday afternoon. Minimum relative humidity
values will remain at or above 45% over the next week.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 9 PM CDT Tuesday for ARZ009-018.

     Heat Advisory until 9 PM CDT this evening for ARZ026>028-035-036-
     048-049-058.

MO...None.
MS...Heat Advisory until 9 PM CDT this evening for MSZ001-007-008-
     010>012-020.

TN...Heat Advisory until 9 PM CDT this evening for TNZ048-049-088.

&&

PUBLIC FORECAST...AC3
AVIATION...PWB

In the hours before

Special weather statement, Jun 30, 9:27 PM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Memphis TN
1027 PM CDT Mon Jun 30 2025

TNZ001>003-019-020-010400-
Weakley TN-Lake TN-Obion TN-Dyer TN-Gibson TN-
1027 PM CDT Mon Jun 30 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN WEAKLEY...NORTHEASTERN
DYER...NORTHERN GIBSON...OBION AND EASTERN LAKE COUNTIES THROUGH 1100
PM CDT...

At 1026 PM CDT, Doppler radar was tracking a strong thunderstorm near
Obion, or 9 miles east of Reelfoot Lake State Park, moving east at 30
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dyersburg, Martin, Union City, Fulton, Newbern, Dresden, South
Fulton, Dyer, Greenfield, Troy, Kenton, Rutherford, Obion, Bradford,
Sharon, Latham, Clayton, Cloverdale, Trimble, and Hornbeak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3650 8866 3606 8874 3607 8948 3650 8939
      3651 8930
TIME...MOT...LOC 0326Z 247DEG 26KT 3633 8927

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

PWB
Special weather statement, Jun 30, 9:31 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Memphis TN
1031 PM CDT Mon Jun 30 2025

ARZ027-028-036-TNZ049-010400-
Poinsett AR-Mississippi AR-Crittenden AR-Tipton TN-
1031 PM CDT Mon Jun 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN POINSETT...
SOUTHWESTERN MISSISSIPPI...NORTHERN CRITTENDEN AND SOUTHWESTERN
TIPTON COUNTIES THROUGH 1100 PM CDT...

At 1031 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Tyronza, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Earle, Wilson, Joiner, Gilmore, Bassett, Turrell, Clarkedale,
Birdsong, Three Forks, Dimple, Booker, Deckerville, Evadale, Menesha,
Golden Lake, Cloar, Denwood, Frenchmans Bayou, St Thomas, and
Shawnee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3558 9001 3538 9008 3534 9011 3531 9011
      3529 9049 3533 9050 3543 9050
TIME...MOT...LOC 0331Z 243DEG 21KT 3541 9045

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

PWB
Special weather statement, Jun 30, 9:55 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Memphis TN
1055 PM CDT Mon Jun 30 2025

TNZ002-003-020-010430-
Weakley TN-Obion TN-Gibson TN-
1055 PM CDT Mon Jun 30 2025

...STRONG THUNDERSTORMS WILL IMPACT WEAKLEY...NORTHERN GIBSON AND
EASTERN OBION COUNTIES THROUGH 1130 PM CDT...

At 1055 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near South Fulton to near Dyer. Movement was
east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Martin, Union City, Fulton, Dresden, South Fulton, Dyer, Greenfield,
Gleason, Troy, Kenton, Rutherford, Bradford, Sharon, Latham,
Palmersville, Woodland Mills, Rives, Yorkville, Sandhill, and Mason
Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3612 8864 3612 8866 3606 8866 3602 8918
      3603 8916 3621 8916 3650 8911 3650 8854
TIME...MOT...LOC 0355Z 253DEG 18KT 3651 8896 3609 8907

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

PWB
Special weather statement, Jun 30, 9:59 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Memphis TN
1059 PM CDT Mon Jun 30 2025

TNZ049-050-088>090-010445-
Hardeman TN-Tipton TN-Fayette TN-Shelby TN-Haywood TN-
1059 PM CDT Mon Jun 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TIPTON...NORTHERN
FAYETTE...NORTHWESTERN HARDEMAN...HAYWOOD AND NORTHEASTERN SHELBY
COUNTIES THROUGH 1145 PM CDT...

At 1059 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Covington, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Brownsville, Covington, Lakeland, Arlington, Whiteville, Somerville,
Brighton, Holly Grove, Hillville, Dancyville, Warren, Oakland, Mason,
Gallaway, Stanton, Braden, Asbury, Yum Yum, Allens, and Belmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3518 8910 3526 8975 3555 8972 3560 8953
      3558 8950 3561 8947 3569 8907
TIME...MOT...LOC 0359Z 256DEG 25KT 3547 8949

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

PWB
Special weather statement, Jun 30, 10:26 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Memphis TN
1126 PM CDT Mon Jun 30 2025

TNZ002>004-020-022-010500-
Weakley TN-Benton TN-Obion TN-Henry TN-Gibson TN-
1126 PM CDT Mon Jun 30 2025

...A STRONG THUNDERSTORM WILL IMPACT WEAKLEY...NORTHEASTERN GIBSON...
NORTHEASTERN BENTON...EASTERN OBION AND HENRY COUNTIES THROUGH
MIDNIGHT CDT...

At 1126 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dresden, or 9 miles east of Martin, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Martin, Paris, McKenzie, Fulton, Paris Landing State Park, Dresden,
South Fulton, Dyer, Greenfield, Gleason, Kenton, Rutherford, Sharon,
Cottage Grove, Latham, Springville, Routon, Palmersville, Puryear,
and Henry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3615 8847 3615 8853 3613 8853 3612 8861
      3606 8904 3650 8896 3650 8806 3644 8806
      3631 8795 3628 8795
TIME...MOT...LOC 0426Z 237DEG 33KT 3634 8868

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

PWB
Special weather statement, Jun 30, 10:41 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Memphis TN
1141 PM CDT Mon Jun 30 2025

TNZ020-021-051>054-010515-
Carroll TN-Henderson TN-Chester TN-Madison TN-Crockett TN-Gibson TN-
1141 PM CDT Mon Jun 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CROCKETT...WEST
CENTRAL HENDERSON...SOUTHEASTERN GIBSON...SOUTHWESTERN CARROLL...
MADISON AND NORTH CENTRAL CHESTER COUNTIES THROUGH 1215 AM CDT...

At 1140 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bemis, or near Jackson, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jackson, Humboldt, Milan, Fairview, Bells, Three Way, Atwood, Bemis,
Adair, Mifflin, Mercer, Carroll, Medina, Gadsden, Gibson, Medon,
Neely, Pinson, Huntersville, and Beech Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3550 8853 3544 8908 3569 8907 3570 8909
      3575 8909 3597 8866
TIME...MOT...LOC 0440Z 244DEG 18KT 3559 8887

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

PWB

The radar

The Memphis radar (KNQA), 4 km away, was scanning. The volume nearest the first event began at 04:51 UTC.

Open the radar archive at this moment

Event by event

1 lightning, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Lightning, Shelby

When
June 30, 10:52 PM CST to 10:53 PM CST
Where
Shelby County, 2.07 mi S of Millington
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
35.320, -89.900

A house on Pam Drive was struck by lightning and quickly extinguished.

Thunderstorm Wind, Henry

When
June 30, 11:11 PM CST to 11:14 PM CST
Where
Henry County, 2.22 mi SSW of Henry Co Arpt
Measured
35 kt (40 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
36.300, -88.394

Trees were downed along Trading Post Rd due to a strong thunderstorm.

Flash Flood, Shelby

When
June 30, 11:30 PM CST to 11:59 PM CST
Where
Shelby County, 1.79 mi SE of Griffin Corner to 1.56 mi ESE of Griffin Corner
Cause
Heavy Rain
Property damage
$1,000
Reported by
Public
Coordinates
35.313, -89.975

Ward Rd near Big Creek was flooded. Estimated at least 4 inches of water across the road.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2025Every state in 2025This day in weather historyWarnings in Tennessee, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276111, 1276116, 1276123.